Volume 6, issue 2 (2002)

Download this article
For printing
Recent Issues

Volume 22
Issue 7, 3761–4380
Issue 6, 3145–3760
Issue 5, 2511–3144
Issue 4, 1893–2510
Issue 3, 1267–1891
Issue 2, 645–1266
Issue 1, 1–644

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Other MSP Journals
Regenerating hyperbolic cone structures from Nil

Joan Porti

Geometry & Topology 6 (2002) 815–852

arXiv: math.GT/0212298

Abstract

Let O be a three-dimensional Nil–orbifold, with branching locus a knot Σ transverse to the Seifert fibration. We prove that O is the limit of hyperbolic cone manifolds with cone angle in (π ε,π). We also study the space of Dehn filling parameters of O Σ. Surprisingly it is not diffeomorphic to the deformation space constructed from the variety of representations of O Σ. As a corollary of this, we find examples of spherical cone manifolds with singular set a knot that are not locally rigid. Those examples have large cone angles.

Keywords
Hyperbolic structure, cone 3–manifolds, local rigidity
Mathematical Subject Classification 2000
Primary: 57M10
Secondary: 58M15
References
Forward citations
Publication
Received: 16 July 2001
Revised: 9 December 2002
Accepted: 18 December 2002
Published: 18 December 2002
Proposed: Jean-Pierre Otal
Seconded: David Gabai, Walter Neumann
Authors
Joan Porti
Departament de Matemàtiques
Universitat Autònoma de Barcelona
08193 Bellaterra
Spain